MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B
Model Number PD-31-200
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death or life-threatening situation.There was no serious injury or device malfunction of any kind reported.However, the malpositioned implant did not perform as intended and had led to an implant removal and replacement re-intervention.For the purpose of full compliance with 21 cfr 803, this case is reported out of abundance of caution.Not device defect related.
 
Event or Problem Description
A surgeon performed a cervical fusion for a patient and later discovered through post-operation x-ray images that a cage was malpositioned into the soft tissue area instead of the intervertebral joint as intended.The surgeon decided to perform a post-operation revision to remove and replace the malpositioned cage.There was no death or serious injury of any kind reported before or after the revision surgery.There was also no device malfunction reported in this case.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
DTRAX CERVICAL CAGE-B
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6153706
Report Number3009394448-2016-00009
Device Sequence Number955728
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/13/2018
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1182759
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight100